I received a cervical steroid spine injection approximately 2 weeks ago. I have more pain than before the injection. Has anyone had unsuccess with the injection and if so, did the pain eventually return back to baseline pain (before the injection) and if so, how long did it take before you returned to preinjection state. Was it weeks, months, or never.
Most people told me that injections didn't really help there situation, but made it worst. I know for me that is definitely the case. It seems to go away if I press in on the muscle in my neck, above the site, where from the pain seems to be originating. It works and relieves the pain for a second or two, but returns back to this constant pain. This pain is unrelieved with painkillers.
Does anyone know exactly the medical mechanism by which the steroids will be eventually fitrate out of the epidural space (which is what I think is the source of the pain)
Does anyone out there have a similar experience or believe in my case, that pain is coming from the steroid injections from 2 weeks ago? I am just totally put out with this procedure. I really wanted it to work out. Signed almost at the end of my rope. -Pain always.
I am sorry to hear about your experiences.
I hope you are doing better.
My sister (49 yrs old) had a steroid injection in her lumbar spine on about 8-20-08 and has had more pain than before the injection as well. She cannot sit or stand for long. She trys to keep mobile as too much lying down isn't good either. She's had so much pain that I can hear it in her voice when we talk on the phone (and she's a tough individual). She uses soft ice packs several times a day which provides a small amt. of relief.
Her cervical spine is also injured but she will not have any more injections anywhere. She was hit by a drunk driver late November 2007.
Anyone with ideas on timeline to expect relief or on what to do to relieve this additional pain, please write.
My name is donna.
I have had 2 surgerys in my past. One was the lumbar- 3 fused. The 2nd from a car accident -thoractic- I have 5 fused- so a toltal of 8 dics fused. My surgen- N.Y.C.
I had to wait some time for surgery at one point the tens unit was a dream come true!!
I aquired my 1st tens unit 30 yrs ago- Ill never forget it- I was 19ish-- in the hospital and I acutually fainted!!! when the instucted me on the unit- being so young, and in so much pain. It was devenstating to me- to be hooked up to wires. Well, I got over it real quick--The tens unit to me was my best friend, Real fast, real quick, really easy. I wore it every day for 2 ys. And I was a bartender In a hugh NJ club
You have to be more responsible wth a tens unit as you are not under the influance of drugs-
there fore- You feel great and are not laying on the couch-
Dont be stupid- painkillers keep you down for a reason- they dont want you do do anything to jeperdise your condition.
Use a tens unit wisely- dont f- yourself up- be responsible for your heath
You can be pain free- but you have to be smart and dont make it worst.
Tens units should be by perscription only- ask your doctor
dont be stupid and dont just e- bay it.
Its covered by insurance.
I suggest the website
EMPI- start there. all the info is there.
Be safe- I have a high energy job also, I must be quick, and not on drugs, but nothing is worth my heath, so I can not stress enough- if drugs are not the answer- then I can not extend enough caution to you.!!You must be extremly careful while using the tens unit- You will not be under the influance of drugs to keep you down- but that does not mean you can do it---------- be drug free- be-carefull- get the info
The MRI showed no problems with my brain or sinuses, but I have a disc bulge at c3/c4 and c5/c6. My doctor recommended a pain management doctor, which was kind of odd to me because I really wasn't having much pain, just stiffness, burning in my shoulder from time to time, and some numbness in my arm, but I went anyway. As it turned out, I have a pinched nerve caused from the disc bulge that is causing the buring.
The pain managment Dr. says that he can help me with a series of spinal injections. I went along with this because I though that the burning and numbness would stop, but it did not. The first injection resulted in severe nerve pain in my hand and arm.. so bad that it hurt to run water over my hand. This continued for about a week after. I also had a postiional headached for about a week, but the Dr. swears that it was not a spinal headache.
My symptoms got a little better after that. One month later, I had my second injection. This time, the Dr. kept the sedation lighter so that he could ask me if the needle was causing the nerve sensation in my arm, and it was. He must have repositioned the needle, which leads me to believe that he caused the nerve sensations that occurred after my first injection.
The series of injections was supposed to be 3 - 4.
He stopped mine after two.. and has been "watching" me for the last 5 months. He has me on 100mg of Cymbalta, 60 mg of Lyrica, Baclafen, and hydorcodone. The lyrica and Cymbalta are supposed to be "erasing" the nerve memory. My condition is now worse than ever. I can never sleep through the entire night. My arms and hands go completely numb numberous times throughout the night. I have decreased strength in both of my hand(s), and when I first started this, it was only one hand.
Instead of thinking that this was caused by the injections, the Dr. now wants me to go to a neurologist to make sure that I don't have MS or something. Well, I am saying no thanks.
I have now seen a chiropractor one time, and I am already better. The Chiro says that I have bone spurs that are pressing into my spinal nerve that are causing the numbness and tingling. My chiro says that it should take about 3 weeks, and I have already made it purfectly clear that I don't want any BS.
I'm not saying that injections are bad and never help anyone, but in my case, I think they were the wrong choice.
Good luck with your course of treatment.
Did the pain ever go away in your hand and arm? I had injection on Monday and the pain is unbearable!!! Help
Unfortunately i was given 6 corticosteroid shots in my thoracic spine and it was a nightmare. My blood pressure skyrocked, I vomited for days with slight fever. and on top of this I am still in excruciating pain night and day. I pray for my future and wonder how your pain issues panned out? J
How are you doing? I truly hope your health condition has improved. I know your post is a year old; but I am hoping you get this message.
I had a cervical fusion on 6-7 in Sept. 2013. Felt better after surgery as the constant dizziness; headaches; severe neck pain, upper back pain and right arm numbness were significantly improved. 2 months post op; I started PT and finished 10 sessions. Severe burning, stabbing sharp knife-like pain returned in my upper back neck. (Didn't finish the last two sessions).
I too, received a steroid spine injection (4 months post op). It did nothing. I continue in severe debilitating pain. (I do not think it was done properly).
Recently, I received neck facet injections (steroid injections) Even with sedation (allegedly); I wanted to jump off the table. This is worse than post op!! I am 4 days past the facet injections; in severe, chronic debilitating pain. I continue to not function. I cannot do anything. I did not think the pain could get any worse. I seriously wish I could have just died on the table. In my case also, pain killers (percocet) do absolutely nothing. (They worked post-op).
In my next life; I want to be a doctor....no one should have to suffer through this horrible process. I am not a science experiment. We are not science experiments. This is our lives. I am scratching and clawing my way to get through each day. I too am at the end of my rope......I am at a loss. I do not understand what has happened to my body.
By the way, the NECK is much more serious than the LUMBAR and much more sensitive. There is no comparison.
I had two steroid injections in my neck a year and 1 month ago. After the second injection, I felt as if I never woke up from the anesthesia. I was foggy, confused, dizzy, feverish, and my neck was completely swollen. I went to the emergency room and they did an MRI, and I had more buging discs (after the injection) and my neck was in a spasm, also it was positionally straight instead of the natural curve that the spine has. Since then I have developed lumps in my back that were not there before. The doctor that did the injection states that he cannot correlate the lumps in my back with the injection, but that the spasms are a side effect (although rare). Has anyone else developed these lumps? If so, is there an explanation as to what they are and how they are related to the injection?
Subsequently, I am in more pain now than before the injections.